MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 30" (76 CM) APPX 3.9 ML, ADMIN SET W/20 DROP IN-LINE DRIP CHAMBER, CHEMOLOCK AD; CLOSED TRANSFER SYSTEM DEVICE

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 30" (76 CM) APPX 3.9 ML, ADMIN SET W/20 DROP IN-LINE DRIP CHAMBER, CHEMOLOCK AD; CLOSED TRANSFER SYSTEM DEVICE
Model Number CL4130
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was reported to be unavailable to be returned to the manufacturer for further investigation.
 
Event or Problem Description
It was reported that a big spill of adriamycin occurred during an infusion using a chemolock transfer device.It was reported that the spike dislodged from the bag.Once the device is spiked into the fluid bag and rotated on the line where the circle is below, the fluid starts leaking out.The reporter stated while trying to unclip the blue part to prime and administer the drug the spike completely came out of the iv.There was a reported 80 mls of adriamycin to spill.The healthcare provider was reported to be wearing full chemotherapy administration protective equipment.A small amount was reported to have spilled onto the healthcare provider's shoes.The healthcare provider was reported to have changed into clean shoes.The chemo spill was reportedly cleaned per protocol and a spill kit was used.The tubing was said to be replaced with the bag of chemotherapy then the tubing and bag were disposed of into a chemotherapy bin.The pharmacy prepared another bag of chemotherapy.There was no report of holes, cuts or tears noticed on the product.There was no report of patient harm.No additional information is available at this time.

Brand Name
30" (76 CM) APPX 3.9 ML, ADMIN SET W/20 DROP IN-LINE DRIP CHAMBER, CHEMOLOCK AD
Common Device Name
CLOSED TRANSFER SYSTEM DEVICE
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
colonia rancho santa clara, ma
ensenada, b.cfa. 22790
MX  22790
MDR Report Key12218143
Report Number9617594-2021-00206
Device Sequence Number4507992
Product Code FPA
UDI-Device Identifier00887709095533
UDI-Public(01)00887709095533(17)260501(10)5354105
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Model NumberCL4130
Device Catalogue NumberCL4130
Device Lot Number5354105
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2021
Initial Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1